Alert archive / Montana / High Wind Warnings in 2006

High Wind Warning 12, NWS Great Falls, MT

April 12, 2006

NWS Great Falls, MT issued this high wind warning at Apr 12, 2006, 4:42 AM MDT. It took effect at Apr 12, 2006, 9:27 PM MDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2006, 4:42 AM MDT (10:42 UTC)
In effect from
Apr 12, 2006, 9:27 PM MDT
Expired
Apr 14, 2006, 3:54 AM MDT
In force
30 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTFX 121042
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
442 AM MDT WED APR 12 2006

...STRONG AND GUSTY WINDS EXPECTED ALONG THE ROCKY MOUNTAIN FRONT
AND ADJACENT PLAINS LATE TONIGHT THROUGH THURSDAY NIGHT...

.STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP ALONG THE
ROCKY MOUNTAIN FRONT LATE TONIGHT AND WILL CONTINUE INTO
THURSDAY NIGHT. THE STRONG WINDS WILL SPREAD OUT INTO THE ADJACENT
PLAINS DURING THE DAY ON THURSDAY...BEFORE DIMINISHING THURSDAY
EVENING.

MTZ009-048-122200-
/O.UPG.KTFX.HW.A.0008.060413T0600Z-060414T0600Z/
/O.NEW.KTFX.HW.W.0012.060413T0600Z-060414T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
442 AM MDT WED APR 12 2006

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG AND GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP LATE TONIGHT
AND CONTINUE INTO THURSDAY NIGHT. SUSTAINED WINDS OF 30 TO 45
MPH WITH GUSTS TO 65 MPH ARE EXPECTED. HIGHER GUSTS WILL ALSO BE
POSSIBLE NEAR MOUNTAIN RIDGE TOPS AND IN FAVORED CANYONS. WINDS
WILL BEGIN TO DIMINISH FRIDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ010-122200-
/O.CON.KTFX.HW.A.0008.060413T1200Z-060414T0000Z/
EASTERN GLACIER-
INCLUDING THE CITY OF...CUT BANK
442 AM MDT WED APR 12 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON. 

STRONG AND GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP EARLY
THURSDAY MORNING AND CONTINUE INTO THE AFTERNOON. SUSTAINED WINDS
OF 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. WINDS WILL
BEGIN TO DIMINISH THURSDAY EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
7 follow-up statements
000 
WWUS75 KTFX 122015
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
215 PM MDT WED APR 12 2006

...STRONG AND GUSTY WINDS EXPECTED ALONG THE ROCKY MOUNTAIN FRONT
AND ADJACENT PLAINS LATE TONIGHT THROUGH THURSDAY NIGHT...

.STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP ALONG THE
ROCKY MOUNTAIN FRONT LATE TONIGHT AND WILL CONTINUE INTO THURSDAY
NIGHT. THE STRONG WINDS WILL SPREAD OUT INTO THE ADJACENT PLAINS
DURING THE DAY ON THURSDAY...BEFORE DIMINISHING THURSDAY EVENING.

MTZ009-048-130500-
/O.CON.KTFX.HW.W.0012.060413T0600Z-060414T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
215 PM MDT WED APR 12 2006

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM MDT FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM MDT FRIDAY. 

STRONG AND GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP LATE
TONIGHT AND CONTINUE INTO THURSDAY NIGHT. SUSTAINED WINDS OF
30 TO 45 MPH WITH GUSTS TO 70 MPH ARE EXPECTED. HIGHER GUSTS WILL
ALSO BE POSSIBLE NEAR MOUNTAIN RIDGE TOPS AND IN FAVORED CANYONS.
WINDS WILL BEGIN TO DIMINISH FRIDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ010-130500-
/O.CON.KTFX.HW.A.0008.060413T1200Z-060414T0000Z/
EASTERN GLACIER-
INCLUDING THE CITY OF...CUT BANK
215 PM MDT WED APR 12 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON. 

STRONG AND GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP EARLY
THURSDAY MORNING AND CONTINUE INTO THE AFTERNOON. SUSTAINED WINDS
OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. WINDS WILL
BEGIN TO DIMINISH THURSDAY EVENING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS75 KTFX 130327
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
927 PM MDT WED APR 12 2006

...STRONG AND GUSTY WINDS EXPECTED ALONG THE ROCKY MOUNTAIN FRONT
AND ADJACENT PLAINS LATE TONIGHT THROUGH THURSDAY NIGHT...

STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP ALONG THE
ROCKY MOUNTAIN FRONT LATE TONIGHT AND WILL CONTINUE INTO THURSDAY
NIGHT. THE STRONG WINDS WILL SPREAD OUT INTO THE ADJACENT PLAINS
DURING THE DAY ON THURSDAY...BEFORE DIMINISHING THURSDAY EVENING.

MTZ010-131200-
/O.UPG.KTFX.HW.A.0008.060413T1200Z-060414T0000Z/
/O.EXB.KTFX.HW.W.0012.060413T1200Z-060414T0000Z/
EASTERN GLACIER-
INCLUDING THE CITY OF...CUT BANK
927 PM MDT WED APR 12 2006

...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT THURSDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG AND GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP EARLY
THURSDAY MORNING AND CONTINUE INTO THE AFTERNOON. SUSTAINED WINDS
OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. WINDS WILL
BEGIN TO DIMINISH THURSDAY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ009-048-131200-
/O.CON.KTFX.HW.W.0012.060413T0600Z-060414T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
927 PM MDT WED APR 12 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY. 

STRONG AND GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP LATE
TONIGHT AND CONTINUE INTO THURSDAY NIGHT. SUSTAINED WINDS OF
30 TO 45 MPH WITH GUSTS TO 70 MPH ARE EXPECTED. HIGHER GUSTS WILL
ALSO BE POSSIBLE NEAR MOUNTAIN RIDGE TOPS AND IN FAVORED CANYONS.
WINDS WILL BEGIN TO DIMINISH FRIDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 131054
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
454 AM MDT THU APR 13 2006

...STRONG AND GUSTY WINDS TO CONTINUE THROUGH TONIGHT...

STRONG WEST TO SOUTHWEST WINDS WILL CONTINUE ALONG THE ROCKY
MOUNTAIN FRONT THROUGH TONIGHT. THE STRONG WINDS WILL SPREAD OUT
INTO THE ADJACENT PLAINS EARLY THIS MORNING...BEFORE DIMINISHING
THIS EVENING.

MTZ009-048-131700-
/O.CON.KTFX.HW.W.0012.000000T0000Z-060414T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
454 AM MDT THU APR 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY. 

STRONG AND GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH
TONIGHT. SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS TO 70 MPH
ARE EXPECTED. HIGHER GUSTS WILL ALSO BE POSSIBLE NEAR MOUNTAIN
RIDGE TOPS AND IN FAVORED CANYONS. WINDS WILL BEGIN TO DIMINISH
FRIDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTZ010-131700-
/O.CON.KTFX.HW.W.0012.060413T1200Z-060414T0000Z/
EASTERN GLACIER-
INCLUDING THE CITY OF...CUT BANK
454 AM MDT THU APR 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON. 

STRONG AND GUSTY WEST TO SOUTHWEST WINDS WILL DEVELOP EARLY
THIS MORNING AND CONTINUE INTO THIS AFTERNOON. SUSTAINED WINDS OF
30 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED. WINDS WILL BEGIN
TO DIMINISH THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 131550
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
950 AM MDT THU APR 13 2006


MTZ010-131700-
/O.CAN.KTFX.HW.W.0012.000000T0000Z-060414T0000Z/
EASTERN GLACIER-
INCLUDING THE CITY OF...CUT BANK
950 AM MDT THU APR 13 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

WINDS WILL NOT BE AS STRONG AS ORIGINALLY THOUGHT. STILL IT WILL
BE VERY WINDY WITH WEST WINDS 30 TO 45 MPH. LOCAL GUSTS 50 TO 55
MPH ARE POSSIBLE. 

$$

MTZ009-048-140000-
/O.CON.KTFX.HW.W.0012.000000T0000Z-060414T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
950 AM MDT THU APR 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY. 

STRONG AND GUSTY WEST TO SOUTHWEST WINDS WILL CONTINUE THROUGH
TONIGHT. SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS TO 70 MPH ARE
EXPECTED. HIGHER GUSTS WILL ALSO BE POSSIBLE NEAR MOUNTAIN RIDGE
TOPS AND IN FAVORED CANYONS. WINDS WILL BEGIN TO DIMINISH FRIDAY
MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 132054
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
254 PM MDT THU APR 13 2006

MTZ009-048-140500-
/O.CON.KTFX.HW.W.0012.000000T0000Z-060414T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
254 PM MDT THU APR 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY. 

SOUTHWEST WINDS HAVE TEMPORARILY DIMINISHED TO BETWEEN 20 AND 30
MPH WITH LOCAL GUSTS NEAR 50 MPH. WINDS WILL INCREASE NEAR AND
AFTER DARK TO 30 TO 45 MPH WITH GUSTS TO 70 MPH. WINDS WILL
GRADUALLY DIMINISH FRIDAY INTO FRIDAY EVENING. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 140320
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
920 PM MDT THU APR 13 2006

MTZ009-048-141130-
/O.CON.KTFX.HW.W.0012.000000T0000Z-060414T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
920 PM MDT THU APR 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY. 

SOUTHWEST WINDS HAVE TEMPORARILY DIMINISHED TO BETWEEN 15 AND
30 MPH WITH LOCAL GUSTS NEAR 50 MPH. WINDS WILL INCREASE AFTER
MIDNIGHT TO 30 TO 45 MPH WITH GUSTS TO 70 MPH. WINDS WILL GRADUALLY
DIMINISH FRIDAY INTO FRIDAY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS75 KTFX 140954
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
354 AM MDT FRI APR 14 2006


MTZ009-048-141100-
/O.CAN.KTFX.HW.W.0012.000000T0000Z-060414T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
354 AM MDT FRI APR 14 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WARNING. 

WINDS HAVE DIMINISHED TO BELOW HIGH WIND WARNING CRITERIA ALONG THE
ROCKY MOUNTAIN FRONT...HOWEVER VERY WINDY CONDITIONS WILL CONTINUE
TODAY ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. WEST TO
SOUTHWEST WIND OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL BE
POSSIBLE THROUGH EARLY THIS EVENING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Apr 12, 3:40 AM MDT, 1 hour 2 minutes earlier.

Area forecast discussion, Apr 12, 3:40 AM MDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
340 AM MDT WED APR 12 2006

.DISCUSSION...

TODAY AND TONIGHT...THE UPPER LEVEL FLOW WILL TRANSITION FROM
WESTERLY TO SOUTHWESTERLY AS WEAK UPPER LEVEL RIDGING SHIFTS EAST OF
THE AREA. EXPECT A FEW SHOWERS AND ISOLATED THUNDERSTORMS TO DEVELOP
LATE THIS AFTERNOON AND EVENING ACROSS THE PLAINS AS A SHORT WAVE
TROUGH ENTERS THE REGION. SCATTERED TO NUMEROUS SHOWERS ARE ALSO
EXPECTED OVER THE MOUNTAINS. EXPECT A HIGH WIND EVENT TO COMMENCE
ALONG THE ROCKY MOUNTAIN FRONT STARTING LATE TONIGHT AS THE SHORT
WAVE ENERGY PASSES ALONG THE CANADIAN BORDER. HAVE UPGRADED THE HIGH
WIND WATCH TO A WARNING ALONG THE ROCKY MOUNTAIN FRONT. TEMPERATURES
WILL BE MILD.

THURSDAY AND THURSDAY NIGHT...BRISK WESTERLY FLOW ALOFT WILL
CONTINUE OVER MONTANA. ISOLATED SHOWERS WILL DEVELOP ACROSS THE
PLAINS AS WEAK ENERGY PASSES THROUGH THE REGION. MORE NUMEROUS
SHOWERS ARE AGAIN EXPECTED OVER THE MOUNTAINS. PRESSURE GRADIENTS
WILL QUICKLY TIGHTEN IN THE LOWER LEVELS. THE STRONG WINDS AT
MOUNTAIN TOP LEVEL WILL HAVE NO PROBLEM MIXING DOWN TO THE PLAINS.
THERE IS A BIT OF CONCERN FOR MOUNTAIN WAVES GIVEN THE EXPECTED
TEMPERATURE AND WIND PROFILES. WILL LEAVE THE HIGH WIND WATCH GOING
FOR EASTERN GLACIER COUNTY AND PASS THESE CONCERNS ON TO THE DAY
SHIFT. THE STRONG WINDS OVER THE PLAINS WILL QUICKLY DECREASE
THURSDAY EVENING. ANOTHER PIECE OF ENERGY WILL KEEP THE WINDS GOING
ALONG THE ROCKY MOUNTAIN FRONT...SO WILL KEEP THE HIGH WIND WARNING
GOING THERE THROUGH 12Z FRIDAY. TEMPERATURES WILL REMAIN MILD.

FRIDAY...THE UPPER LEVEL FLOW WILL TURN MORE SOUTHWESTERLY AS
HEIGHTS LOWER ACROSS THE PACIFIC NORTHWEST. ENOUGH MOISTURE AND
INSTABILITY WILL EXIST BY THE AFTERNOON TO GENERATE SHOWERS AND
ISOLATED THUNDERSTORMS. BREEZY WEST TO SOUTHWEST WINDS ARE AGAIN
EXPECTED OVER THE PLAINS. TEMPERATURES WILL BE WELL ABOVE NORMAL.
SCHAUMANN

FRIDAY NIGHT THROUGH MONDAY NIGHT...AN UPPER LEVEL HIGH PRESSURE
RIDGE WILL MOVE EAST OF THE ZONES FRIDAY NIGHT WHILE LOW PRESSURE
MOVES OVER THE WEST COAST. MOIST SOUTHWEST FLOW AHEAD OF THIS LOW
PRESSURE SYSTEM WILL KEEP THE AIRMASS MOIST AND UNSETTLED.  MOST
AFTERNOONS AND EVENINGS WILL SEE THE AIRMASS BECOMES SLIGHTLY
UNSTABLE THROUGH SUNDAY. SEVERAL STRONGER DISTURBANCES MOVE THROUGH
THIS UPPER FLOW AND ON SATURDAY...A COLDFRONT ASSOCIATED WITH ONE OF
THESE DISTURBANCES MOVES ACROSS THE ZONES AND TEMPS WILL DROP BACK
TO NEAR OR SLIGHTLY BELOW NORMALS THROUGH THE PERIOD. BY
MONDAY...THE MAIN UPPER LEVEL SYSTEM WILL BE APPROACHING THE ROCKIES
AND MOVING OVER THE ZONES DURING THE NIGHT.  ZELZER

TUESDAY THROUGH WEDNESDAY...MODELS PRESENT A SIMILAR SOLUTION DURING
THIS PERIOD...HOWEVER ECMWF IS MORE PROGRESSIVE THAN GFS.  I WENT
WITH A COMPROMISE SOLUTION OF AN AN UPPER LEVEL LOW PRESSURE SYSTEM
MOVING ACROSS THE FORECAST AREA TUESDAY.  MOSTLY CLOUDY SKIES ARE
EXPECTED WITH ISOLATED TO SCATTERED RAIN OR SNOW SHOWERS FOR MOST
AREAS...SNOW SHOWERS ARE LIKELY ALONG THE NORTHERN CONTINENTAL
DIVIDE.  NO REAL COLD AIR WITH THIS SYSTEM...SO TEMPERATURES SHOULD
BE ONLY A FEW DEGREES BELOW SEASONAL NORMALS.  WEAK HIGH PRESSURE
BUILDS OVER THE NORTHERN ROCKIES WEDNESDAY FOR DRIER AND WARMER
CONDITIONS.  HOWEVER THERE WILL BE ENOUGH MOISTURE IN A WESTERLY
UPPER AIR FLOW FOR SCATTERED SHOWERS OVER THE WESTERN AND NORTHERN
MOUNTAINS.  EK

&&

.AVIATION...
UPDATED 2330Z
VFR CONDITIONS. ISOLATED MVFR CEILINGS IN RAIN SHOWERS AND ISOLATED
THUNDERSTORMS WEDNESDAY AFTERNOON. GUSTY WINDS TO INCREASE AGAIN ON
WEDNESDAY AROUND 18Z. CAMP

&&

.HYDROLOGY...
WITH ABOVE NORMAL TEMPERATURES AND SCATTERED SHOWERS EXPECTED OVER
THE HIGHER ELEVATIONS FOR THE REST OF THE WEEK...EXPECT RIVERS AND
STREAMS TO SHOW SOME RISES DUE TO RUNOFF AND SNOWMELT. HOWEVER...NO
MAJOR HYDRO ISSUES ARE EXPECTED IN THE SHORT TERM.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  65  41  64  38 /  20  30  20   0
CTB  59  40  57  36 /  20  30  20   0
HLN  63  40  64  40 /  20  30  20   0
BZN  60  35  63  34 /  30  40  20  10
WEY  46  24  47  22 /  30  50  30  10
DLN  56  35  60  36 /  30  40  20  10
HVR  66  41  64  39 /  20  30  10   0
LWT  63  38  62  37 /  20  30  20   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON
FOR MTZ010.

HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO 6 AM MDT FRIDAY FOR
MTZ009-MTZ048.

&&

SHORT TERM...SCHAUMANN
LONG TERM...ZELZER/KURDY
AVIATION....ZELZER

WEATHER.GOV/GREATFALLS

Nearby

High Wind Warnings in Montana, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.